MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 REVERSE LINER TRIAL 40+4; SHOULDER INSTRUMENT - HUMERAL TRIAL

DEPUY IRELAND - 3015516266 REVERSE LINER TRIAL 40+4; SHOULDER INSTRUMENT - HUMERAL TRIAL
Catalog Number 650040004
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the tabs on trial liners were broken and they would not stay locked in to shell trial.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added : d9.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information provided: "it was reported that the broken tabs on trial liners and they would not stay locked in to shell trial".The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection revealed the locking prong broken from the reverse liner trial 40+4.Additionally, nicks and deep scratches were observed on the concave surface of device.Breakage of the tab can be attributed to unintended use error by use of excessive force while assembling and/or disassembling the device.As per inhance¿ shoulder system surgical technique rev c, page 21 and 22, the next precautions need to be followed: 1) "with the reverse shell trial assembled, select the reverse liner trial of the appropriate spherical diameter and thickness.Align the laser line on the reverse liner trial with the laser line on the reverse shell trial and snap the liner into place", and if 2) "should a reverse liner trial of a different thickness be desired, the head distractor can be placed into the slot of the reverse shell trial located just below the reverse liner trial and gently push to lift the reverse liner trial out of the reverse shell trial.Do not impact the head distractor to remove the reverse liner trial".As for the nicks and scratches observed, damage can be consistent with other tools and hard edges coming in contact with the device.Properly handling and attention to the approved use of the device diminishes the risk of failure.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was unable to be performed due to the post-manufacturing damage.However, based on the breakage observed, it is reasonable to confirm a difficulty/inability on the device locking system.The overall complaint was confirmed as the observed condition of the reverse liner trial 40+4 could have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: corrected: h3.

Brand Name
REVERSE LINER TRIAL 40+4
Common Device Name
SHOULDER INSTRUMENT - HUMERAL TRIAL
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23026543
Report Number1818910-2025-15696
Device Sequence Number9428296
Product Code HWT
UDI-Device Identifier10603295547402
UDI-Public(01)10603295547402(10)332603
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number650040004
Device Lot Number332603
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/26/2025
Supplement Date Received by Manufacturer09/16/2025
09/29/2025
Initial Report FDA Received Date09/11/2025
Supplement Report FDA Received Date09/17/2025
09/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age74 YR
Patient SexMale